MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181118
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, a 60-year-old male patient with a history of smoking (current smoker) underwent coil embolization of a ruptured right middle cerebral artery (mca) bifurcation branch aneurysm with a hunt & hess grade 2, modified rankin scale (mrs) score 0 on (b)(6) 2022.The dimension of the aneurysm was as follows: height 6.4mm, dome 10.5mm, maximum aneurysm diameter 10.5mm, neck size 4.9mm, and dome-to-neck ratio of 2.1mm.The parent vessel diameter was 3.2mm.Coil embolization was performed with seven (7) cerenovus coils: an 11mm x 18.9cm micrusframe 18 (mfr181118 / 30422246), a 5mm x 9.7cm micrusframe 10 (mfr100509 / 30537019), a 4mm x 6cm galaxy g3 xsft (glx120406 / 30478878), a 4mm x 6cm galaxy g3 xsft (glx120406 / 30478878), a 3.00mm x 8.00cm galaxy g3 mini (glm930080 / 30379819), a 2.00mm x 6.00cm galaxy g3 mini (glm920060 / 30624675), and a 2.00mm x 6.00cm galaxy g3 mini (glm920060 / 30789543) via an sl-10® microcatheter (stryker).In the opinion of the principal investigator (pi), the treatment of the target aneurysm was considered complete; the study coils were successfully implanted at the target site.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to home ¿ self-care on (b)(6) 2022 , with a mrs score of 0.Digital subtraction angiography (dsa) performed on (b)(6) 2023 showed a modified raymond-roy classification class iiib score.The 180-day (6-month) follow-up visit was performed via phone call on 19-may-2023 with a modified rankin scale (mrs) score of 0.The patient subsequently underwent aneurysm retreatment on (b)(6) 2023 due to coil compaction and recurrence of the index aneurysm with modified raymond-roy classification score: class iiib - residual aneurysm with contrast along aneurysm wall.Thirteen (13) new coils were used (twelve (12) target 360 ultra coils (stryker), and one (1) cerenovus coil, a 5mm x 10cm micrusframe coil.A complete obliteration was obtained, modified raymond-roy classification score: class i.The patient did not experience any intra-operative aneurysm rupture or thromboembolic event.The patient was discharged to home ¿ self-care on (b)(6) 2023.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The patient date of birth was not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30422246) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Since the alleged coil compaction with aneurysm recanalization necessitated a new coil endovascular embolization retreatment to preclude patient complications, the event meets reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00384, 3008114965-2023-00385, 3008114965-2023-00386, 3008114965-2023-00387, 3008114965-2023-00388, 3008114965-2023-00389, and 3008114965-2023-00390.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the additional / modified information received from the study site on 09-oct-2023.[additional information]: on 09-oct-2023, modified information was received.Related to the adverse event ¿recurrence of index aneurysm and coil compaction¿: the field, ¿if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event:¿ was updated from "unexpected/unanticipated" to "expected/anticipated." this is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00384, 3008114965-2023-00385, 3008114965-2023-00386, 3008114965-2023-00387, 3008114965-2023-00388, 3008114965-2023-00389, and 3008114965-2023-00390.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the modified information received from the study site on 11-dec-2023.[modified information]: on 11-dec-2023, modified additional information was received.The modified information documented the inactivation of the reported second event of ¿recurrence of index aneurysm and coil compaction¿ that was reported on 01-dec-2023.This is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00384, 3008114965-2023-00385, 3008114965-2023-00386, 3008114965-2023-00387, 3008114965-2023-00388, 3008114965-2023-00389, and 3008114965-2023-00390.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the additional / modified information received from the study site on 01-dec-2023 and additional information received via email from the sterling clinical study team on 05-dec-2023.[additional information]: on 01-dec-2023, additional information received indicated that the patient experienced a second recurrence of index aneurysm and coil compaction event, which was made known to the site on 30-nov-2023 and known to the sponsor on 01-dec-2023.The principal investigator (pi) assessed the event as mild in severity, not serious, and as having a causal relationship to the study device.The event is deemed expected / anticipated.The event required the diagnostic test of a digital subtraction angiography (dsa).The outcome is documented as ¿recovered / resolved,¿ with an end date of 30-nov-2023.On 05-dec-2023, information was received from the sterling clinical study team regarding the retreatment of the second instance of the index aneurysm recurrent and coil compaction, it was commented, "i asked if this should be serious otherwise it would not need to be entered.Also, since this was discovered at the last study visit we will not be collecting retreatment data." per the additional information received on 01-dec-2023, the patient experienced a second event of ¿recurrence of index aneurysm and coil compaction.¿ aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization for further diagnostic exams or careful observation.Furthermore, the relationship of the study device to the reported aneurysm recanalization cannot be excluded (i.E., pi assessed event as having a causal relationship to the study device).Thus, the event is considered serious and meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury¿ with an awareness date of 01-dec-2023.The file will be re-reviewed if additional information is received at a later date.This is one of 7 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00384, 3008114965-2023-00385, 3008114965-2023-00386, 3008114965-2023-00387, 3008114965-2023-00388, 3008114965-2023-00389, and 3008114965-2023-00390.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 18-feb-2025.[modified information]: modified information was received on 18-feb-2025.The following fields were updated for the reported event: ¿recurrence of index aneurysm and coil compaction¿ if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: value "expected / anticipated" has been changed to "unexpected/unanticipated." awareness date value "01 jun 2023" has been changed to "05 may 2023".The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 13-may-2025.[modified information]: modified information was received on 13-may-2025.The following fields were updated for the reported event: ¿recurrence of index aneurysm and coil compaction.¿ modified information is related to the field of ¿if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: updated: the value in this field has been updated / changed from "unexpected/unanticipated" to "expected/anticipated".Updated sections: b.4, d.1, d.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 15-may-2025.[modified / additional information]: on 15-may-2025, modified / additional information was received.The adverse event of ¿recurrence of index aneurysm and coil compaction¿ was inactivated.The device deficiency for all seven (7) coils has been updated from: "coils compacted within the aneurysm leading to recanalization" to "coils compacted within the aneurysm.Recanalization due to aneurysm growth, not coil compaction." awareness date value "05 may 2023" has been changed to "[blank]".Start date value "05 may 2023" has been changed to "[blank]".Severity value "severe" has been changed to "[blank]".For all seven (7) coils: the field: if no, could the device deficiency have led to a serious adverse device effect (sade) or unanticipated serious adverse device effect (usade) if (i) suitable action had not been taken, (ii) intervention had not been made, or (iii).Circumstances had been less fortunate? value "[blank]" has been changed to "no".If yes, specify related ae value "001 > 05 may 2023 > recurrence of index aneurysm and coil compaction" has been changed to "[blank]".Did the device deficiency result in a device-related sae? value "yes" has been changed to "no" for all seven (7) coils.If no, could the device deficiency have led to a serious adverse device effect (sade) or unanticipated serious adverse device effect (usade) if (i) suitable action had not been taken, (ii) intervention had not been made, or (iii) circumstances had been less fortunate? value "[blank]" has been changed to "no".Updated: was the retreatment for a device-related serious adverse event? value "yes" has been changed to "no".Per the additional/modified information received on 15-may-2025, it was disclosed that coil compaction did not contribute to the first event of aneurysm recanalization.Therefore, pec: ¿coil - coil compaction¿ was removed from the file.The event of aneurysm recanalization remains reportable to the usfda, as the relationship of the study devices to the reported event cannot be excluded.The file will be re-reviewed if additional information is received at a later date.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17131995
Report Number3008114965-2023-00384
Device Sequence Number15067252
Product Code KRD
UDI-Device Identifier10886704078067
UDI-Public(01)10886704078067(17)230731(10)30422246
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberMFR181118
Device Catalogue NumberMFR181118
Device Lot Number30422246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer10/09/2023
12/01/2023
12/11/2023
02/18/2025
05/13/2025
05/15/2025
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date10/10/2023
12/07/2023
12/13/2023
02/19/2025
05/14/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 5MM X 15CM; GALAXY G3 MINI 2MM X 6CM; GALAXY G3 MINI 2MM X 6CM; GALAXY G3 MINI 3MM X 8CM; GALAXY G3 XSFT 4MM X 6CM; MICRUSFRAME10 5MM X 9.7CM; SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite